MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was discarded by the involved facility.Therefore, the investigation was limited to the information provided by the involved facility and a retention sample from the reported product code/lot number combination.Visual inspection found no anomalies in the appearance.Visual inspection focusing on the state of the arm component confirmed no anomalies.The sample was set on a holder.The reservoir was held by the holder firmly and did not come off the holder.A review of the device history record and shipping inspection records of the reported product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lo number combination.There is no evidence this event was related to a device defect or malfunction.The investigation verified the retention sample was the normal product with no defect which would relate to the reported falling-off.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely the device was exposed to some shock force during transportation resulting in the reported event.The device labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as the following: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported breakage in the capiox device during a procedure.Follow up communication with the user facility confirmed the following information: the oxygenator was found detached from the venous reservoir during the circulation of the prime; the case was vsd closure with mv repair in a child; the case was carried out by tying the oxygenator to the reservoir with gauze pieces which is not a good practice as it becomes a hindrance to the view of the perfusionist in case of any malfunction or accident during cpb; and the patient was not harmed.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6904452
Report Number9681834-2017-00205
Device Sequence Number788016
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public(01)04987350771056(17)191231(10)170130
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberCX*RX15RW30
Device Lot Number170130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight11